Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
marcin872

this website is scaring me from taking accutane

Recommended Posts

Someone posted this website http://www.xsorbit1.com/users/davec//index.cgi and all there is are negative things about accutane and it ruining there lives and having side effects for life and im going to pick up my perscription tommorrow and now am scared to take it. People where saying that they have back problems for life and that they cant get erections anymore and they have been depressed for life. I really want to take it but i dont like to hear only negative things about accutane can some people post me good feedback so i feel better and an take it and be safe

Share this post


Link to post
Share on other sites

Listen, I was on Accutane in the early 80's and I have had no problems since. It's easy to blame everything post-Accutane on the drug, but there is no documented research that backs the claims on that website. If you are nervous, you shouldn't take the drug - it's a serious drug and shouldn't be taken lightly - but in all honesty, so far (20+ years later) I am doing fine.

Share this post


Link to post
Share on other sites

yup what he said.......

it's a drug with side effects.....like any other drug.......there's always a risk in anything in life

give blood.........you get risk of aids

walk across the street.......risk getting run over

walk down the steps...........break your neck and fall down

etc

u only live once.........how you live it should be your own destiny

i took the risk

Share this post


Link to post
Share on other sites

yup what he said.......

it's a drug with side effects.....like any other drug.......there's always a risk in anything in life

give blood.........you get risk of aids

walk across the street.......risk getting run over

walk down the steps...........break your neck and fall down

etc

u only live once.........how you live it should be your own destiny

i took the risk

Thank you, that is a very good comparison.

Share this post


Link to post
Share on other sites

Interesting...... I have an appoinment with my GP tomorrow (booked it in three weeks ago!), and it's only purpose is to ask to be referred to a dermatologist so that he can prescribe Accutane for me. That's how things work here in the UK.

Now, is there a webpage that describes the positive effects of Accutane that I can print out and take with me to show my GP? He hasn't even mentioned this drug before! Minocycline did nothing for me, and effective as BP is, I'd prefer a the chance of a final cure. I might not even get referred to a dermo. Or, if I do, the dermo. might not prescribe the Accutane. Any proof of it's effectiveness would be useful........

Share this post


Link to post
Share on other sites

Any fool on the internet can make any claim they want to and lay it at the feet of Accutane, without having to have any evidence of any kind beyond their own assertions which are often complete fabrications. There are known side effects of Accutane, and some of them sometimes do persist after the course, but they tend to be the minor common ones like dryness of skin, mouth, eyes, mucus membranes, etc. The serious side effects are very rare.

But the people on these scare sites attribute all sorts of crap to Accutane when there is no independent proof of coorelation, much less causality. I suggest you read the patient information on the Roche website regarding Accutane before you make your decision whether to take it or not. It will give you a much truer picture of what is a confirmed side effect and what is random internet BS.

Share this post


Link to post
Share on other sites

I suggest you stop reading online and listen solely to your doctor. They know what they're doing, mostly everyone online doesn't.

Share this post


Link to post
Share on other sites

The pro-accutane crowd seems to be quite defensive about this drug, attempting to place the burden of proof on those that claim to have experienced very bad long-term side effects, as though this is a sort of vindication. Asking "how do you know it was the accutane"? A legitimate question, but obtaining PROOF (direct causation) that it was the accutane would be almost impossible. An inability to obtain proof does not mean that accutane is not the cause. Negative long-term side effects seems to be more than an anomaly with this drug, sure a minority, but a relatively high minority compared to other drugs. The "last resort" status and the signing of papers is an admission of this. How many other drugs can you take for minor problems that do have a slight risk of negative side effects, but where there are no restrictions or warnings. Correlation and inference strongly suggest that accutane is the cause (a 23 yo male with osteoporosis mentioned in a different thread??, that is an anomaly in the general population minus the accutane). Furthermore, medicine and science cannot understand how this drug affects the body both in the short and long term. Vioxx and bextra were advertised as safer than aspirin at first, until it became apparent that they were causing heart attacks and killing people. Accutane is clearly a gamble and a lot can be gained, and there is a chance you could loose. The choice does indeed come down to the individual. There are a lot of people out there that would love to replace their medical condition with acne. There is nothing more expensive than regret. I would not place too much faith in your doctor and I would do everything else before accutane, but you need to do the research. own your decision. Also, for more user perspectives on accutane go here:

http://www.askapatient.com/viewrating.asp?...2&name=ACCUTANE

Share this post


Link to post
Share on other sites

don't let people freak you out about a medication. Rather for this site, use it (the site) AFTER you've made a choice to follow up on side-effect managemnt etc. don't use it to make a decision or you'll be forever divided.

For example i take diane 35 and minocycline. i know there are two camps on this medication for and against. I'm for so if i read a particular nasty entry against i process it for what it is AN OPINION and i don't base everything on it. You decide what you want to do not someone with a lot of time on their hands who likes to bitch. Just take the comments at face value and use them to SUPPLEMENT your own knowledge, use the concerns as a basis to keep an open dialogue of your concerns with your doctor.

thats my two cents

Share this post


Link to post
Share on other sites

It's completely about perception. Birth Control pills increase your risk of potentially deadly blood clots, but no one seems to freak out about that. Because Accutane is a weird, uncommonly prescribed drug used for something most people consider cosmetic it comes under scrutiny. There is a BOOK that comes with Accutane detailing the side effects. No one goes into Accutane without knowing that there are some risks. Even then most people don't experience serious side effects.

Share this post


Link to post
Share on other sites

Think about it, are people going to go on the internet and praise something that helped them as much as someone who is going to bash a product? Websites like that are always going to be biased and skewed.

I'm on month 4 with mild acne. I'm taking 60mg a day. As far as side-effects go, I've had NONE. Absolutely none. Chapped lips a bit, but that's minor and goes away with some chapstick. My skin isn't even that dry. I've also cleared up too. So do some research and be careful, but don't let those websites be your only source of information.

Share this post


Link to post
Share on other sites

Well, I went to see my GP today, and mentioned Accutane straight away. He doesn't believe that it's likely that I will be prescribed it, but he's sorting out an appointment with a dermatologist anyway, so that I can get some expert advice. He mentioned the fact that it's toxic, and the side effects could well be worse than any benefits. I believe him 100%.

We also discussed BP use, and he assured me that apart from redness and temporary flaking, it would never cause any permanent damage to my skin. Fair enough. Let's wait and see what the derm. says.

Share this post


Link to post
Share on other sites

i went to the derm yesterday and brought up accutane...and she seemed to be very supportive of it....she spent a long time talking about it and explained what it did and how it worked and everything....i felt kinda iffy about going on it from reading some of the posts on this site lately, but after talking to the derm...i feel soo much better about it.....sooo i have to be on bc for a month before starting it....so ill probably start taking it sometime in febuary.....soo i guess ill have to get all my partying done before that.....5 months of no drinking is gonna be tough for me....im in college :wall:

Share this post


Link to post
Share on other sites

Yep, there are side effects to every drug. I took accutane knowing all the risks. For clear skin, and to feel normal again i think i can take those risks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×